Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 10, NWS Raleigh, NC

June 7, 2013Franklin County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 7, 2013, 6:09 PM EDT for Franklin County, North Carolina. It was in force for 111 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2013, 6:09 PM EDT (22:09 UTC)
Expired
Jun 7, 2013, 8:00 PM EDT
In force
111 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Franklin County, NC

The radar

The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 6:10 PM EDTFLASH FLOOD2 Ese Louisburg, NC400 BLOCK OF EAST RIVER ROAD REMAINED CLOSED DUE TO FLASH FLOODING.
Jun 7, 6:10 PM EDTFLASH FLOOD4 W Ingleside, NCPART OF BALANCE ROCK ROAD CLOSED DUE TO FLASH FLOODING FROM EARLIER HEAVY RAINS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WGUS52 KRAH 072209
FFWRAH
NCC069-080000-
/O.NEW.KRAH.FF.W.0010.130607T2209Z-130608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 600 PM EDT...ALTHOUGH HEAVY RAIN HAS ENDED...AS MUCH AS 3 TO 5  
  INCHES OF RAIN FELL THIS AFTERNOON...AND FRANKLIN COUNTY OFFICIALS 
  REPORTED ONGOING FLOODING AND ROAD CLOSURES ON THE 400 BLOCK OF    
  EAST RIVER ROAD IN LOUISBURG...AND ON BALANCE ROCK ROAD SEVERAL    
  MILES NORTHWEST OF LOUISBURG.

AS A RESULT...A FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 800 
PM FOR ALL OF FRANKLIN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT
CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND
STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE
PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3625 7814 3621 7811 3621 7805 3620 7801
      3582 7826 3587 7828 3591 7835 3593 7835
      3594 7839 3598 7844 3603 7855 3609 7854
      3617 7850 3618 7849 3616 7842 3623 7838
      3623 7834 3627 7830

$$

VINCENT
1 follow-up statement
751 
WGUS72 KRAH 072356
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT FRI JUN 7 2013

NCC069-080003-
/O.EXP.KRAH.FF.W.0010.000000T0000Z-130608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-
756 PM EDT FRI JUN 7 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM EDT FOR FRANKLIN
COUNTY...

FRANKLIN COUNTY OFFICIALS REPORT THAT FLOOD WATERS HAVE RECEDED AND 
THAT PREVIOUSLY CLOSED ROADS HAVE LARGELY IMPROVED AND OPENED SINCE 
700 PM. AS A RESULT...THE FLASH FLOOD WARNING FOR FRANKLIN COUNTY 
WILL BE ALLOWED TO EXPIRE.

STANDING WATER MAY STILL BE PRESENT IN ISOLATED LOCATIONS...AND 
DRIVERS IN FRANKLIN COUNTY THIS EVENING ARE URGED TO SLOW DOWN AND 
USE EXTRA CAUTION TO AVOID HYDROPLANING.

LAT...LON 3625 7814 3621 7811 3621 7805 3620 7801
      3582 7826 3587 7828 3591 7835 3593 7835
      3594 7839 3598 7844 3603 7855 3609 7854
      3617 7850 3618 7849 3616 7842 3623 7838
      3623 7834 3627 7830

$$

VINCENT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:37 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 7, 3:37 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT FRI JUN 7 2013

.SYNOPSIS...
TROPICAL STORM ANDREA WILL TRACK NORTHEAST ACROSS THE COASTAL PLAIN
OF EASTERN NORTH CAROLINA LATE THIS AFTERNOON... THEN MOVE WELL TO
OUR NORTHEAST THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL TRACK
NORTHEASTWARD UP THE SOUTHERN APPALACHIANS TONIGHT. A WEAK LOW
PRESSURE TROUGH WILL LINGER OVER THE REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM FRIDAY...

THROUGH EARLY EVENING: THE LATEST ESTIMATED POSITION OF THE CENTER
OF TS ANDREA BASED ON RADAR IMAGERY IS JUST NORTHWEST OF FAY. THE
CONCERN FOR LOCALIZED FLOODING PERSISTS IN ASSOCIATION WITH THE
WIDESPREAD RAIN AREA WEST OF THE CENTER... WHERE AN ADDITIONAL INCH
OR TWO OF RAINFALL IS EXPECTED... WITH LOCALLY HIGHER TOTALS
POSSIBLE. GIVEN THE PASSAGE OF THIS RAIN AREA AND THE ONGOING ISSUES
OF HIGH WATER ON SOME ROADS IN THE EASTERN COUNTIES... WILL LEAVE
THE FLASH FLOOD WATCH AS IS FOR THE TIME BEING... ALTHOUGH WE SHOULD
BE ABLE TO REMOVE ITS SOUTHERN PORTIONS SHORTLY... BASED ON RADAR
TRENDS OVER THE NEXT HOUR OR SO.

NHC'S LATEST FORECAST TRACK FOR ANDREA'S CENTER KEEPS IT TRACKING
ROUGHLY BETWEEN HIGHWAY 1 AND I-95 OVER THE NEXT FEW HOURS. THIS
WILL BRING THE STRONGER WINDS ON THE RIGHT (EAST) SIDE OF THE
CIRCULATION WELL WESTWARD INTO THE CWA... PARTICULARLY IN AND NEAR
RAINBANDS... WHERE THE STRONGEST WINDS SO FAR HAVE BEEN REPORTED
(AROUND 40 MPH GUSTS). IN A BROAD SENSE... SUSTAINED WINDS FROM THE
EAST AND SOUTHEAST OF 20-25 MPH... AND PERIODIC GUSTS AS HIGH AS
30-40 MPH... PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR ARE
THE HIGHEST WINDS WE'RE EXPECTING. THIS COULD TOPPLE A COUPLE OF
WEAK TREES AND/OR KNOCK DOWN SOME BRANCHES. WILL CONTINUE TO MONITOR
FOR THE POSSIBILITY OF WEAK/BRIEF RAPID SPINUPS MAINLY EAST OF
RALEIGH FOR THE NEXT SEVERAL HOURS. EFFECTIVE SHEAR REMAINS ABOVE 30
KTS HERE WITH 20-35 KTS OF 0-1 KM SHEAR AND 200 M2/S2 OF 0-1 KM SRH.
WHILE INSTABILITY REMAINS QUITE MARGINAL (MLCAPE OF 100-500 J/KG)...
THE PRESENCE OF A CAPE GRADIENT THROUGH THIS AREA AND POTENTIAL FOR
LOCALIZED HEATING AND POCKETS OF HIGHER INSTABILITY WILL CONTINUE TO
BRING ABOUT CONCERN FOR ISOLATED ENHANCED CONVECTION AND POSSIBLE
WEAK TORNADOES.

FROM MID EVENING THROUGH TONIGHT: THE RAINFALL DIRECTLY ASSOCIATED
WITH ANDREA SHOULD HAVE MOVED NORTH OF THE NC/VA BORDER BY MID
EVENING. A SECOND AREA OF LIGHT RAIN OVER SC... APPARENTLY TIED TO A
WEAK VORTICITY MAX ROTATING AROUND THE SOUTH SIDE OF THE MID LEVEL
SHORTWAVE TROUGH AND A WEAK LOW LEVEL CONVERGENCE ZONE... IS
EXPECTED TO TRACK UP THROUGH THE SOUTHERN AND EASTERN CWA BY MID
EVENING... BUT SHOULD BRING ONLY LIGHT ADDITIONAL RAINFALL. THEN...
THE MCV NOW CROSSING AL IS EXPECTED TO TRACK NORTHEASTWARD INTO WRN
NC TONIGHT. THIS WILL BE ACCOMPANIED BY RESURGENCE OF K-INDEX VALUES
(OVER 35C) AND PRECIP WATER VALUES TRENDING BACK UP TOWARD 1.8 IN.
INSTABILITY SHOULD BE FAIRLY LOW... 200-600 J/KG MLCAPE ON THE RAP
MODEL... BUT THIS COMBINED WITH DYNAMIC FORCING FOR ASCENT AND
FAVORABLE DEEP LAYER SHEAR OF 30-40 KTS SHOULD BE ENOUGH TO SUPPORT
ORGANIZED CONVECTION TONIGHT MAINLY IN THE WEST. AFTER A LULL IN
POPS THROUGH MUCH OF THE EVENING (DOWN TO ISOLATED/SCATTERED
SHOWERS)... WILL HOLD ONTO THE EARLIER FORECAST OF RAMPING POPS BACK
UP TO GOOD CHANCE ACROSS THE SOUTH AND WEST CWA FROM AROUND MIDNIGHT
ONWARD.

LOWS TONIGHT FROM 66-71 WITH A LINGERING WEAK TROUGH HANGING BACK
THROUGH THE PIEDMONT OVERNIGHT... KEEPING HIGH DEW POINTS IN PLACE
OVER CENTRAL AND EASTERN SECTIONS... WHILE THE WEST SHOULD SEE SOME
REDUCTION WITH WEST OR WNW LOW LEVEL FLOW DEVELOPING. THE LOW LEVEL
MOISTURE AND LIGHTENING WINDS MAY LEAD TO SOME FOG DEVELOPMENT...
HOWEVER CONFIDENCE IN THIS IS NOT HIGH WITH THE POSSIBILITY OF
SHOWERS AND STORMS OVERNIGHT... SO WILL KEEP IT PATCHY AT BEST FOR
NOW. -GIH

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...

FOR SATURDAY/SATURDAY NIGHT: WEAK SURFACE TROUGHING WILL HOLD OVER
CENTRAL NC. WHILE THE VORTICITY MAX TRAVERSING WRN NC EARLY IN THE
DAY SHOULD DAMPEN A BIT AS IT HEADS TO OUR NORTH SATURDAY MORNING...
THE EARLY MORNING CONVECTION EXPECTED FROM THE MOUNTAINS THROUGH THE
WRN PIEDMONT MAY SPAWN AN OUTFLOW BOUNDARY THAT WOULD DRIFT INTO THE
ERN PIEDMONT/SANDHILLS AND COASTAL PLAIN BY AFTERNOON. MODELS
INDICATE CONTINUED DECENT DEEP LAYER SHEAR AROUND 30 KTS THROUGH THE
DAY... AND MLCAPE IS EXPECTED TO PEAK AT 800-2000 J/KG MAINLY FROM
HIGHWAY 1 EAST. WILL HOLD ONTO THE TREND TOWARD GOOD CHANCE POPS
WEST AND LIKELY EAST FROM LATE MORNING THROUGH THE AFTERNOON. THE
NAM'S CAPE IN THE MIXED PHASE REGION FROM -10C TO -30C GETS UP TO
600-800 J/KG... SO WE'LL SEE A RISK OF HAIL ALONG WITH A THREAT OF
STRONG WIND GUSTS IN THE AFTERNOON. HIGHS 84-88. WARM AND MUGGY
SATURDAY NIGHT WITH SHOWER/STORM CHANCES DIMINISHING WITH SHORTWAVE
RIDGING BUILDING IN BEHIND THE DEPARTING TROUGH AND A BRIEF RESPITE
OF DEEP MOISTURE WITH PW VALUES FALLING BACK TO AT OR BELOW 1.0 IN.
LOWS IN THE UPPER 60S TO LOWER 70S AND AREAS OF FOG/STRATUS
DEVELOPING AS LOW LEVEL HUMIDITY REMAINS HIGH.

FOR SUNDAY/SUNDAY NIGHT: SOUTHWESTERLY DEEP LAYER PERSISTS WITH WARM
MOIST SOUTHERLY SURFACE FLOW... BETWEEN A STRONG STACKED LOW OVER
THE MIDWEST TRACKING TOWARD THE GREAT LAKES... AND A DEEP
STRENGTHENING RIDGE OUT OVER THE ATLANTIC. WEAK WAVES RIDING
NORTHEAST OVER NC COMBINED WITH DEVELOPING INSTABILITY (MLCAPE OF
500-1500 J/KG IN THE EAST ON THE NAM) AND A RESURGENCE OF HIGH PW
(OVER 1.5 IN.) SHOULD INSTIGATE SCATTERED SHOWERS AND STORMS BY
AFTERNOON. DEEP LAYER SHEAR WILL BE MUCH WEAKER... JUST AROUND 20
KTS... SO THE THREAT OF ORGANIZED STRONG STORMS IS MUCH LOWER. WILL
TREND CHANCE POPS BACK DOWN AFTER NIGHTFALL. HIGHS 86-89 AND LOWS
68-72. -GIH

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 330 PM FRIDAY...

WARM/HUMID CONDITIONS WILL CONTINUE MONDAY WITH A BAGGY FRONT TO OUR
NORTH AND SOUTHWESTERLY FLOW ALOFT.  DEWPOINTS ARE EXPECTED TO BE
WELL INTO THE 60S WITH SURGE OF PW BACK TO NEAR 2 INCHES DURING THE
DAY. INSTABILITY MAY BE SOMEWHAT HAMPERED BY CLOUD COVER AND MOIST
ADIABATIC LAPSE RATES...BUT MOISTURE WILL SUPPORT AT LEAST SCATTERED
SHOWERS AND STORMS.  AN UPPER LEVEL TROUGH IS FORECAST TO SWING
ACROSS THE REGION TUESDAY...PUSHING THE COLD FRONT SOUTH THROUGH OUT
AREA AND PROVIDING BETTER FORCING FOR CONVECTION.  THE LATEST GFS
AND ECMWF RUNS SHOW BETTER AGREEMENT ON THE TIMING OF THIS
FEATURE...THROUGH THE ECMWF IS STILL STRONGER AND WOULD SUPPORT A
BETTER SEVERE WEATHER THREAT.  HIGHS IN THE MID 80S EACH DAY.  MUGGY
LOWS IN THE UPPER 60S TO LOWER 70S.

THE PASSAGE OF THE TROUGH AND COLD FRONT SHOULD PROVIDE AT LEAST A
BRIEF REPRIEVE FROM THE HUMIDITY FOR THE LATTER HALF OF THE
WEEK...AS A RIDGE BUILDS OVER THE SOUTHERN PLAINS AND NORTHWESTERLY
FLOW DEVELOPS ACROSS THE MID-WEST AND OUR AREA.  AN UPPER LEVEL
DISTURBANCE...LIKELY REMNANT MCS ACTIVITY...SHOULD IMPACT OUR AREA
BY THURSDAY OR FRIDAY.  HOWEVER...CONFIDENCE IN SUCH FEATURES IS LOW
AT 6 OR 7 DAYS OUT.  HIGHS SHOULD BE GENERALLY BE NEAR NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 200 PM FRIDAY...

AVIATION CONDITIONS WILL CONTINUE TO BE POOR THIS AFTERNOON AS TS
ANDREA LIFTS ACROSS EAST-CENTRAL NC AND EVENTUALLY MOVES AWAY TO THE
NORTHEAST. HEAVY RAIN AND IFR/LIFR VSBYS AND CEILINGS CAN BE
EXPECTED AT KRDU...KFAY AND KRWI THROUGH 20-21Z...WITH AN ISOLATED
THUNDERSTORM ALSO POSSIBLE.  AS CONDITIONS BEGIN TO IMPROVE...MVFR
CEILINGS MAY LINGER INTO THE EVENING HOURS...AND IF WINDS BECOME
LIGHT...AREAS OF FOG AND LOW CLOUDS ARE POSSIBLE...BEFORE ANOTHER
DISTURBANCE...CURRENTLY OVER ALABAMA...IS EXPECTED TO SWING ACROSS
THE AREA LATE TONIGHT.  ANOTHER ROUND OF SHOWERS AND ISOLATED STORMS
WILL BE POSSIBLE AFTER MIDNIGHT. DUE TO COMPLEXITY OF OF THESE
SYSTEMS...CONFIDENCE IN THE TIMING OF SUB-VFR CONDITIONS IS LOW.

AFTER 12Z SATURDAY...MVFR CONDITIONS ARE EXPECTED TO DEVELOP BY
MIDDAY...WITH VFR POSSIBLE DURING THE AFTERNOON...MAINLY AT KGSO AND
KINT.  ISOLATED SHOWERS AND STORMS MAY ONCE AGAIN BE POSSIBLE OVER
PORTIONS OF EASTERN NC...AS A WEAKENING SURFACE FRONT WILL LINGER
OVER THE AREA.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED TO RETURN BY SATURDAY EVENING.  WARM AND
MOIST CONDITIONS WILL LEAD TO THE POSSIBILITY OF MORNING FOG/STRATUS
AND AFTERNOON SHOWS AND THUNDERSTORMS EACH DAY...WITH A COLD FRONT
EXPECTED TO MOVE THROUGH THE AREA BY TUESDAY EVENING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...BLS
AVIATION...BLS
Hazardous weather outlook, Jun 7, 5:08 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT FRI JUN 7 2013

NCZ007>011-023>028-040>043-076>078-081115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-
WAYNE-
508 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL
AFFECT THE REGION THROUGH 6 PM. ADDITIONAL RAINFALL AMOUNTS
AROUND ONE INCH ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS. IN
ADDITION... WIND GUSTS 30 TO 40 MPH ARE POSSIBLE THROUGH THE REST
OF THE AFTERNOON. SINCE THE TOP SOIL IS SATURATED...WINDS OF THIS
MAGNITUDE MAY TOPPLE A FEW SHALLOW ROOTED TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL
LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ021-022-038-039-073>075-083>086-088-089-081115-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
508 PM EDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE
LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 7, 4:50 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HEAVY RAIN       WARRENTON               36.40N  78.16W
06/07/2013  M4.54 INCH       WARREN             NC   EMERGENCY MNGR

            TOTAL SO FAR FOR JUNE 7 AS MEASURED AT THE WARREN
            COUNTY EMERGENCY OPERATIONS CENTER.

&&

EVENT NUMBER RAH1300486

DJF
Special weather statement, Jun 7, 5:07 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT FRI JUN 7 2013

NCZ038-039-074-072145-
DAVIDSON-MONTGOMERY-RANDOLPH-
507 PM EDT FRI JUN 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...MONTGOMERY AND
DAVIDSON COUNTIES THROUGH 545 PM EDT...

AT 507 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF LINWOOD...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HIGH ROCK...DENTON...
MARTHA...AND...NEW HOPE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3572 8038 3578 8036 3573 7972 3534 7990
      3544 8011 3547 8012 3547 8015 3551 8020
      3555 8022 3558 8021 3568 8034 3569 8034
      3571 8033
TIME...MOT...LOC 2107Z 282DEG 23KT 3567 8029

VINCENT
Local storm report, Jun 7, 5:09 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     FLASH FLOOD      2 N RDU INTERNATIONAL A 35.90N  78.79W
06/07/2013                   WAKE               NC   SOCIAL MEDIA

            LUMLEY RD CLOSED AT BRIERCREEK

&&

EVENT NUMBER RAH1300493

BLS
Local storm report, Jun 7, 5:12 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HEAVY RAIN       2 SE CARY               35.76N  78.77W
06/07/2013  M4.29 INCH       WAKE               NC   NWS EMPLOYEE

            4.29 INCHES STORM TOTAL... 2.02 INCHES SINCE 8 AM

&&

EVENT NUMBER RAH1300494

SEC
Local storm report, Jun 7, 5:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HEAVY RAIN       1 S ROCKY MOUNT         35.94N  77.79W
06/07/2013  M4.90 INCH       EDGECOMBE          NC   SOCIAL MEDIA

            4.9 INCHES OF RAIN 12 MI SW OF ROCKY MOUNT

&&

EVENT NUMBER RAH1300495

SEC
Local storm report, Jun 7, 5:43 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     FLASH FLOOD      DURHAM                  35.98N  78.92W
06/07/2013                   DURHAM             NC   911 CALL CENTER

            MANY ROADS IN DURHAM BARRICADED DUE TO FLOODING...
            INCLUDING 900 BLOCK OF MORRENE... JUNCTION ROAD AT
            HOLLOWAY ST... FARRINGTON AT OLD CHAPEL HILL... AND MANY
            OTHERS

&&

EVENT NUMBER RAH1300496

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:55 AM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Wayne80 min
Jun 7, 2:26 AM EDTAreal Flood AdvisoryRAHCumberland, Sampson, Wayne6 hr
Jun 7, 3:50 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more5 hr
Jun 7, 5:39 AM EDTSpecial Weather StatementRAHCumberland51 min
Jun 7, 6:24 AM EDTFlash Flood WarningRAHFranklin, Harnett, Johnston, Nash, Wake111 min
Jun 7, 8:17 AM EDTFlash Flood WarningRAHFranklin, Johnston, Nash, Wake, Warren103 min
Jun 7, 9:06 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more3 hr
Jun 7, 9:18 AM EDTSpecial Weather StatementRAHWayne57 min
Jun 7, 9:34 AM EDTAreal Flood AdvisoryRAHWayne86 min
Jun 7, 9:37 AM EDTRiver Flood WarningRAHJohnston47 hr
Jun 7, 9:37 AM EDTRiver Flood WarningRAHJohnston5 days
Jun 7, 10:02 AM EDTSpecial Weather StatementRAHWayne43 min
Jun 7, 10:33 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Wayne, Wilson42 min
Jun 7, 10:57 AM EDTFlash Flood WarningRAHEdgecombe, Nash, Wilson108 min
Jun 7, 11:19 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax41 min
Jun 7, 11:25 AM EDTFlash Flood WarningRAHHalifax110 min
Jun 7, 11:53 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax37 min
Jun 7, 12:27 PM EDTAreal Flood AdvisoryRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 2 more2 hr
Jun 7, 1:16 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland59 min
Jun 7, 1:29 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Cumberland, Durham, Franklin, Granville and 10 more3 hr
Jun 7, 1:56 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson64 min
Jun 7, 1:58 PM EDTFlash Flood WarningRAHChatham, Cumberland, Durham, Franklin, Granville, Harnett and 6 more2 hr
Jun 7, 2:53 PM EDTSpecial Weather StatementRAHFranklin, Johnston, Nash, Wake, Wayne, Wilson52 min
Jun 7, 3:08 PM EDTFlash Flood WarningRAHFranklin, Harnett, Johnston, Nash, Wake, Wayne and 1 more3 hr
Jun 7, 3:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake59 min
Jun 7, 4:00 PM EDTFlash Flood WarningRAHDurham, Granville, Halifax, Person, Vance, Wake and 1 more3 hr
Jun 7, 5:02 PM EDTRiver Flood WarningRAHCumberland4 days
Jun 7, 5:07 PM EDTSpecial Weather StatementRAHRandolph38 min
Jun 7, 7:04 PM EDTFlash Flood WarningRAHHalifax, Vance, Warren116 min
Jun 7, 7:16 PM EDTSpecial Weather StatementRAHRichmond44 min
Jun 7, 7:41 PM EDTSpecial Weather StatementRAHMontgomery49 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.